MAUDE Adverse Event Report: COVIDIEN LLC BARRX; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN LLC BARRX; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number TTS-1100
Medical Device Problem Codes Smoking (1585); Sparking (2595); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/29/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during rfa (radiofrequency ablation) procedure for squamous intraepithelial neoplasia, the catheter electrode sparked and smoke was observed.After the electrode was withdrawn, damage was observed on the electrode surface.There was no reported patient outcome.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: b5, d9, g3, h3, h6 medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during radio frequency ablation (rfa) procedure for squamous intraepithelial neoplasia, the catheter electrode sparked under endoscopy, at the ablation electrode site, and smoke was observed.The lead was removed and surgery was stopped.After the electrode was withdrawn, damage was observed on the electrode surface.There was no patient or user harm.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted damage to the catheter electrode.Functional testing noted that the catheter eeprom was read and check electrode errors were observed.The catheter was connected to a halo flex generator and recognized as used.The gold key converter was connected to the catheter and five ablations were performed without difficulty.It was reported that the device fired and was smoking.The reported issue could not be confirmed.The most likely cause could not be established from the information available.It was also reported that the endoscopic catheter had damaged electrodes.The reported issue was confirmed.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during rfa (radiofrequency ablation) procedure for squamous intraepithelial neoplasia, the catheter electrode sparked under endoscopy, at the ablation electrode site, and smoke was observed.It was also noted that an alarm was triggered.The lead was removed and surgery was stopped on that day and rescheduled for an esd (endoscopic submucosal dissection) procedure.After the electrode was withdrawn, damage was observed on the electrode surface.
 
Additional Manufacturer Narrative
Additional information: b1, b2, b5, g3, h1, imf code new information has been received pertaining to the event.This event has been reassessed and the reportability has been determined to be a serious injury.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: g3, h3 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device and a photo were available for evaluation.Visual inspection noted damage to the catheter electrode.Functional testing noted that the catheter eeprom was read and check electrode errors were observed.The catheter was connected to a halo flex generator and recognized as used.The gold key converter was connected to the catheter and five ablations were performed without difficulty.It was reported that the device was on fire and smoking.The reported issues could not be confirmed.The most likely cause could not be established from the information available.The evaluation detected an unreported condition: the endoscopic catheter had damaged electrodes.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
BARRX
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN LLC
3062 bunker hill lane
santa clara CA 94085 4022
Manufacturer (Section G)
COVIDIEN LLC
3062 bunker hill lane
santa clara CA 94085 4022
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112-4391
8006464633
MDR Report Key23616839
Report Number3004904811-2025-00050
Device Sequence Number9032152
Product Code GEI
UDI-Device Identifier10884521581753
UDI-Public(01)10884521581753(17)270317(10)B000003509(20)01
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K130623
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 02/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTTS-1100
Device Catalogue NumberTTS-1100
Device Lot NumberB000003509
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/03/2025
Supplement Date Received by Manufacturer11/14/2025
12/12/2025
12/11/2025
02/12/2026
Initial Report FDA Received Date11/21/2025
Supplement Report FDA Received Date12/04/2025
12/17/2025
01/06/2026
02/13/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/17/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age60 YR
Patient SexFemale